Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 1, 2017, 2:27 PM PDT. It took effect at Aug 2, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2017, 2:27 PM PDT (21:27 UTC)
- In effect from
- Aug 2, 2017, 12:00 PM PDT
- Expired
- Aug 2, 2017, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
421 WWUS86 KPDT 012127 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 227 PM PDT Tue Aug 1 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY EVENING... ORZ611-021800- /O.NEW.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ /O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 227 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY FOR DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Wednesday. * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...Through this evening, and for Wednesday afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-020500- /O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ East Slopes of Central Oregon Cascades- 227 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 610. * TIMING...Through this evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
166 WWUS86 KPDT 020456 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 956 PM PDT Tue Aug 1 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY EVENING... ORZ611-021300- /O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ /O.CON.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 956 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Wednesday. * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...Through Wednesday evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-020600- /O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ East Slopes of Central Oregon Cascades- 956 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... $$
703 WWUS86 KPDT 021158 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 458 AM PDT Wed Aug 2 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... ORZ611-021700- /O.CON.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 458 AM PDT Wed Aug 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...This afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * WINDS...North to northeast winds 6 to 12 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Extreme fire behavior is possible. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...unstable conditions and hot temperatures can contribute to extreme fire behavior. && $$
570 WWUS86 KPDT 021623 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 923 AM PDT Wed Aug 2 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... ORZ611-030500- /O.CON.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 923 AM PDT Wed Aug 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...This afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * WINDS...North to northeast winds 6 to 12 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Extreme fire behavior is possible. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...unstable conditions and hot temperatures can contribute to extreme fire behavior. && $$
879 WWUS86 KPDT 030439 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 939 PM PDT Wed Aug 2 2017 ORZ611-030545- /O.EXP.KPDT.FW.W.0015.000000T0000Z-170803T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 939 PM PDT Wed Aug 2 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 611... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 1, 10:30 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 1, 10:30 AM PDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1030 AM PDT Tue Aug 1 2017
updated the aviation discussion
.SHORT TERM...Today through Wednesday afternoon...Strong high
pressure and attendant sinking air aloft will keep high temperatures
today in the range of 93 to 103 for lowlands and in the mid 80s to
mid 90s in the mountains. These high temperatures are well above
normal. A Heat Advisory is in effect for the Eastern Columbia River
Gorge for today. Near record high temepratures are expected on
Wednesday and a Heat Advisory is in effect starting noon Wednesday
for the Kittitas and Yakima Valleys, the Lower Columbia Basin and
the Foothills of the Blue Mountains of Oregon and Washington.
Polan
.AVIATION...vfr conditions will persist at all taf sites for the
next 24 hours.
&&
.FIRE WEATHER...Isolated thunderstorms will be possible today in
Grant County south of John Day, perhaps almost to the vicinity of
Seneca, in the central and eastern Strawberry Mountains and in SE
Grant County, but the amount of lightning will not be enough to
warrant a Red Flag Warning. However instability will increase as the
heat builds across the region, with a Haines Index of 6 likely
across the east slopes of the Oregon Cascades this afternoon and
evening. With RH values very low, a Red Flag Warning will continue
today for fire weather zone 610 (east slopes of the central Oregon
Cascades) and fire weather zone 611 (the Deschutes National Forest
minus Sisters Ranger District). Additional warnings may be necessary
through the remainder of the week. 88/Polan
&&
.PREVIOUS DISCUSSION... /issued 256 AM PDT Tue Aug 1 2017/
SHORT TERM...Today through Thursday night...High pressure aloft
with sinking air over the region continues to cause an increasing
temperature trend. Today will be warmer than Monday with maximum
temperature readings well into the 90s to around 100 in the lower
elevations (except 100-105 in the eastern Columbia River Gorge), and
in the 80s to around 90 in the mountains. Many areas of the Lower
Columbia Basin and the lower adjacent valleys and Blue Mountain
Foothills will be near the century mark today for high temperatures.
Decided to begin the heat advisory today instead of on Wednesday in
the eastern Columbia River Gorge since expected highs today will be
100-105. Also added the John Day Basin to the heat advisory list
beginning Wednesday. At this time all heat advisories run through
Friday evening, but the latest model trends are indicating that the
excessive heat will persist through the weekend. As such the heat
advisory may very well need to be extended beyond Friday. A very
weak wave in the flow may result in an isolated thunderstorm or two
along the southern CWA border this afternoon and evening and
included that in the forecast. The combination of the hot
temperatures, moderate to high HAINES index and very low relative
humidity in central Oregon has resulted in a Red Flag Warning being
issued on Monday for fire zones 610 and 611 which covers central
Oregon (mainly the Deschutes National Forest) and north central
Oregon from southern Wasco County southward. This looks good and
will maintain it. See the fire weather discussion below for more
details. Winds will be mostly light through the short term period.
88
LONG TERM...Friday through Tuesday...A long wave upper level ridge
will be situated along the west coast during the day Friday. This
will keep skies mostly clear along with very hot temepratures. Heat
advisories are in effect through the day Friday for most of the
lower elevations/valleys (below about 3000 feet) in our CWA. Friday
will likely feature the hottest temperatures of the extended period.
Highs are forecast to reach 103 to 108 in the advisory areas...with
92 to 102 elsewhere, including the mountains. By Saturday and Sunday
the aforementioned upper level ridge only very slowly breaks down,
with 500mb heights gradually falling over the region. This is due to
a series of weak disturbances which are progged to move through the
area. The disturbances are originating from the southwest monsoon
and/or remnant tropical systems. These weak systems may have just
enough moisture, instability and lift to initiate a few afternoon
thunderstorms...mainly over the area mountains. Sunday still looks
like to have the better chance (although still only slight chance)
for some afternoon thunderstorm activity. With no real significant
maritime push or front moving through the area, temperatures will
only very slowly decrease...mainly due to increased moisture/cloud
cover over the weekend. Highs are still forecast to be well above
average...between 100-105 in the lower elevations with upper 80s and
90s in the mountains. Heading into early next week the latest model
guidance is in good agreement that the upper ridge will remain in
place, while slowly becoming less amplified. There is also the
possibility that a weak disturbance could become trapped under the
ridge, in a slow moving weather pattern. This will mean partly
cloudy skies, a slight chance of afternoon thunderstorms and
temperatures remaining in the mid-90s to lower 100s in the valleys.
The mountains will have highs in the 80s to lower 90s for this
period. Overnight lows will be very mild through the entire extended
period...with 60s and lower 70s for the valleys/basins and 50s to
lower 60s in the mountains. 77
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 99 64 101 65 / 0 0 0 0
ALW 101 70 104 72 / 0 0 0 0
PSC 102 63 104 65 / 0 0 0 0
YKM 101 69 103 70 / 0 0 0 0
HRI 101 64 103 66 / 0 0 0 0
ELN 99 66 100 66 / 0 0 0 0
RDM 99 56 100 58 / 0 0 10 0
LGD 97 55 98 56 / 0 0 0 0
GCD 98 61 99 61 / 10 0 10 0
DLS 103 72 105 73 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Heat Advisory from noon today to 8 PM PDT Friday for ORZ041.
Heat Advisory from noon Wednesday to 8 PM PDT Friday for ORZ044-
505-507.
Red Flag Warning from noon today to 10 PM PDT this evening for
ORZ610-611.
WA...Heat Advisory from noon today to 8 PM PDT Friday for WAZ024.
Heat Advisory from noon Wednesday to 8 PM PDT Friday for
WAZ026>029.
&&
99/88/88/97Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.